MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number POST INFARCT MUSCULAR VSD OCCLUDER
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Migration or Expulsion of Device (1395); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6), 2023, a 24mm amplatzer post-infarct muscular vsd occluder was implanted using a 10f amplatzer trevisio intravascular delivery system.On (b)(6), 2023, the device embolized into the right ventricle.On and unknown date, the device was snared and moved into the left ventricle.It was noted that there was a large amount of resistance moving the device with the snare.Upon inspection of the device, it was noted that the device had deformed into a cobra shape.It is thought that the device was caught in the tricuspid cords, so when the occluder was deployed the right disk didn't form correctly or elongate.The patient is reported to be stable.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of cobra shaped device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the amplatzer post-infarct muscular vsd occluder instructions for use instructions for use, arten600196897 revision a "warnings: caution: embolized devices must be removed.Embolized devices should not be withdrawn through intracardiac structures unless they have been adequately collapsed within a sheath.".

Brand Name
AMPLATZER POST-INFARCT VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16685488
Report Number2135147-2023-01476
Device Sequence Number8116325
Product Code MLV
UDI-Device Identifier05415067028143
UDI-Public05415067028143
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPOST INFARCT MUSCULAR VSD OCCLUDER
Device Catalogue Number9-VSDMPIHDE-024
Device Lot Number8200473
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexUnknown